Confucius Institute at the University of Sheffield is an international collaboration between the University of Sheffield, the Office of Chinese Language Council International (OCLCI, commonly known as Hanban, Confucius Institute Headquarters), Beijing Language and Culture University (BLCU) and Nanjing University (NJU).
5 Shearwood Road, Sheffield, S10 2TD Telephone: 0114 2228332, Fax:0114 2228334, Email: email@example.com, Url: www.sheffield.ac.uk/confucius
Mandarin language textbooks can be purchased for
(1). SCI Evening Courses for staff, students and wider communities;
- Chinese in Steps, Vol 1 to Vol 4
- HSK Standard Course book and Workbook
(2). SCI Weekend Courses for school children, i.e. Star Mandarin School;
- Youer Hanyu Vol 1-4
- Zhongwen textbook, Workbook A and Workbook B, Vol 1- Vol 12
- Chinese Paradise, Vol 1 - Vol 3
- Kuaile Hanyu (Happy Chinese) , Vol 1- Vol 3
- My First Chinese Reader, Vol 1 - Vol 4
- Jin Bu, Vol 1 - Vol 2
- Short-term Spoken Chinese, Vol 1- Vol 4
(3). SEAS Non-Specialist Mandarin Chinese.
- Great Wall Chinese, Vol 1 - Vol 6
Please state your course title and which volume to buy at Questionnaires section later on.
After a purchase is made online, the book can be picked up either at the SCI Office located at 7 Shearwood Road, S10 2TD, or at the classroom of your course ONLY on the first session.
Once you have finished your course, we welcome you donate the textbooks back to the office if you no longer want to keep them, however, no refund will be given.
The HSK (Hanyu Shuiping Kaoshi) is an international standardised Chinese language test to measure the ability of non-native Chinese speakers to communicate in Chinese in daily lives, academic and working settings.
HSK (listening and written) and HSKK (Speaking) can be taken separately. The test is OPEN to ALL ages and we accept test takers from all places including those beyond Sheffield.
Details can be found at: http://www.sheffield.ac.uk/confucius/hsk
Test date: Sunday 11 June 2017
Registration deadline (10 days before): 1st June 2017.
The test time on the day:
HSK Level 1 14:30
HSK Level 2 12:00
HSK Level 3 13:30
HSK Level 4 09:30
HSK Level 5 13:00
HSK Level 6 09:00
(No HSKK test this time)
Test Place: at the CI office or at the SEAS, both located on Shearwood Road, Sheffield S10 2TD.
If you are taking HSK 4 and above, you must send a passport-sized photo (jpg file would be ok) to firstname.lastname@example.org
Your Test Admission Card detailing your exam time and venue will be emailed to you after 1st June.
On the test day, you can get into the test room half hour earlier. You should have already printed out your Admission Card. If not, we CAN provide a copy for you on the day.
You MUST bring the SAME identification document as you used for registration.
2B pencils and erasers will be provided so that you do NOT need to bring any stationery.
-If you need to cancel your registration, please contact the Confucius Institute at the University of Sheffield as soon as possible (0114 2228447).
- If you cancel your registration before the registration deadline, you will receive a full refund
- If you cancel your registration after the registration deadline, no refund will be given.
For further information, please visit: htttp://www.sheffield.ac.uk/confucius/hsk
Mandarin language, Foundation, Arts, Math, Dance, Singing and Kung Fu courses on Saturdays.
Affiliated to the Confucius Institute, the Star Mandarin School provides Mandarin Chinese language (simplified characters), Arts, Dance, Singing, Kung Fu and Math courses to children and young people, aged 3.5-18 from all walks of life, in Sheffield and surrounding areas.
Open on Saturdays during school term time, at Bartolome House, School of Law, University of Sheffield, Winter Street, Sheffield S3 7ND
All levels and language backgrounds welcome! Children are grouped according to their existing knowledge of Chinese. Two streams of Mandarin courses are offered: for Chinese-heritage children and for English-speaking children.
Time for Mandarin Language, 2h/w:
9:00 -11:00; 11:15 – 13:15; 14:00 – 16:00
Time for Foundation, aged 3.5-5, 1.5h/w:
9:15 -10:45; 11:15 – 12:45
Drawing for younger children and Sketch (Arts) for older children, 1.5h/w, at:
9:15 -10:45; 11:15 – 12:45; 1:30 - 3:00
Math for four groups (Year1 & 2; Year3; Year4 & 5; Year6 and above) 1.5h/w and 1h/w, at:
11:15-12:45; 1:30-3:00; 3:00-4:00
Dance, Singing and Kung Fu, 1h/w, at
1:45 – 2:45pm; 3:00 - 4:00pm ;
Mandarin class for Parents and Guardians, 2h/w, at
11:15 – 13:15
Standard fee: £2.5/h
Concession fee: £2/h
(for the second child from the same family; or for the same child who takes non-Mandarin classes)
Fee rate for parents/guardians: £3/h
Summer Term dates:
29 April - 8 July 2017
(half-term holiday on 3rd June)